About this Journal Submit a Manuscript Table of Contents
Advances in Fuzzy Systems
Volume 2011 (2011), Article ID 943161, 8 pages
http://dx.doi.org/10.1155/2011/943161
Research Article

A New Approach for Solving Fully Fuzzy Linear Systems

1School of Mathematics and Computer Applications, Thapar University, Patiala 147004, India
2Computer Science and Engineering Department, Thapar University, Patiala 147004, India

Received 8 December 2010; Revised 3 March 2011; Accepted 1 April 2011

Academic Editor: Ajith Abraham

Copyright © 2011 Amit Kumar et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Several authors have proposed different methods to find the solution of fully fuzzy linear systems (FFLSs) that is, fuzzy linear system with fuzzy coefficients involving fuzzy variables. But all the existing methods are based on the assumption that all the fuzzy coefficients and the fuzzy variables are nonnegative fuzzy numbers. In this paper a new method is proposed to solve an FFLS with arbitrary coefficients and arbitrary solution vector, that is, there is no restriction on the elements that have been used in the FFLS. The primary objective of this paper is thus to introduce the concept and a computational method for solving FFLS with no non negative constraint on the parameters. The method incorporates the principles of linear programming in solving an FFLS with arbitrary coefficients and is not only easier to understand but also widens the scope of fuzzy linear equations in scientific applications. To show the advantages of the proposed method over existing methods we solve three FFLSs.